Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Do you take sleeping pills?

They scare me,they make my heart beat faster and I get a hard to breathe feeling is this normal?

Answer Question
 
Anonymous

Asked by Anonymous at 9:44 PM on Apr. 6, 2010 in Health

Answers (7)
  • If I take sleeping pills it's like taking speed. I would be wired all night and get no sleep. After a recent surgery the doctor gave me muscle relaxers and I would lay in bed and struggle to breathe. It is pretty scary. So I refused to take them.

    BlooBird

    Answer by BlooBird at 9:49 PM on Apr. 6, 2010

  • No, that is not normal. Stop taking them and have your doctor change your prescription.
    Anonymous

    Answer by Anonymous at 9:50 PM on Apr. 6, 2010

  • Well I took half of one to see if it wouldn't bother me and the half made me feel like that but for a moment.So you shouldn't take a half but I'm afraid of taking the whole.
    Anonymous

    Answer by Anonymous at 9:55 PM on Apr. 6, 2010

  • What Anon :50 said. I can't take any diphenhydromine hcl in it because it actually lowers my blood pressure and makes me really dizzy. So my doctor gave me Ambien CR instead. I love it.
    Anonymous

    Answer by Anonymous at 9:56 PM on Apr. 6, 2010

  • No, my sleeping medicine does not speed up my heart or make it hard to breath...sounds like you need a different sort of medicine prescribed.
    Anonymous

    Answer by Anonymous at 12:10 AM on Apr. 7, 2010

  • I took some once, I definitely slept better that night but I was really jittery and shaky the next day. If you've just started taking them, it could be a side effect that will eventually go away, but you should really call your doctor and see if that's a normal reaction to that specific drug, and if there's something else you can try that won't give you that effect.
    StellarJKD

    Answer by StellarJKD at 1:31 AM on Apr. 7, 2010

  • Some "sleeping pills" are actually an older form of anti-depressants. They can have opposite effects or intereact with other drugs. Trazodone is one of them. Ask for a different medication.
    Anonymous

    Answer by Anonymous at 8:23 PM on Apr. 8, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.